Alert archive / Kansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 10, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 19, 2020, 6:53 PM CDT for Reno County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2020, 6:53 PM CDT (23:53 UTC)
- Expired
- Apr 19, 2020, 7:22 PM CDT
- In force
- 29 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Reno County, KS
The radar
The Wichita radar (KICT), 69 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
199
WUUS53 KICT 192353
SVRICT
KSC155-200045-
/O.NEW.KICT.SV.W.0010.200419T2353Z-200420T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
653 PM CDT Sun Apr 19 2020
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
North central Reno County in south central Kansas...
* Until 745 PM CDT.
* At 653 PM CDT, a severe thunderstorm was located near Nickerson,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hutchinson, South Hutchinson, Nickerson, Partridge and Willowbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3797 9814 3817 9812 3817 9792 3791 9799
TIME...MOT...LOC 2353Z 301DEG 14KT 3811 9812
HAIL...1.00IN
WIND...60MPH
$$
JAKUB2 follow-up statements
501 WWUS53 KICT 200007 SVSICT Severe Weather Statement National Weather Service Wichita KS 707 PM CDT Sun Apr 19 2020 KSC155-200045- /O.CON.KICT.SV.W.0010.000000T0000Z-200420T0045Z/ Reno KS- 707 PM CDT Sun Apr 19 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTH CENTRAL RENO COUNTY... At 706 PM CDT, a severe thunderstorm was located 4 miles southeast of Nickerson, moving southeast at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Hutchinson, South Hutchinson, Nickerson, Partridge and Willowbrook. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3797 9814 3817 9812 3817 9792 3791 9799 TIME...MOT...LOC 0006Z 296DEG 15KT 3809 9804 HAIL...0.75IN WIND...60MPH $$ JAKUB
352
WWUS53 KICT 200022
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
722 PM CDT Sun Apr 19 2020
KSC155-200032-
/O.CAN.KICT.SV.W.0010.000000T0000Z-200420T0045Z/
Reno KS-
722 PM CDT Sun Apr 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL RENO COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
LAT...LON 3797 9814 3817 9812 3817 9792 3791 9799
TIME...MOT...LOC 0020Z 301DEG 14KT 3806 9797
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:35 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Apr 19, 2:35 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Wichita KS 235 PM CDT Sun Apr 19 2020 .SHORT TERM...(This evening through Wednesday night) Issued at 232 PM CDT Sun Apr 19 2020 A shortwave trough over the Southern Plains this afternoon will continue drifting eastward away from the area through this evening and tonight. Meanwhile, a more subtle feature drifting across the high plains may allow a brief shower/storm to develop across portions of southwest/south central KS during peak heating as we remain weakly capped. Any activity that develops will be short-lived and quickly dissipate early this evening with most locations remaining dry. Maintained low pops weighted over portions of central and southeast KS late tonight and into the morning hours on Monday as a cluster of elevated showers/storms remains possible although better probabilities may remain north and east of our forecast area. A subtle surface trough will move over the area on Monday and kept some low pops over mainly southeast KS through early afternoon. Seasonable temperatures are anticipated across the area with rising H85 temperatures progged over the region with most areas seeing highs in the 70-74 degree range. Tue-Wed...A shortwave trough over the Southwest on Tue is progged to drift eastward into the Southern Rockies Tue night before emerging over the Southern Plains on Wednesday. The better low level moisture/instability will remain west of our forecast area on Tue and trended pops down. Better chances for convection will arrive late Tue night and especially on Wed as the H5 trough tracks along the KS/OK state line. Precipitation will end from west to east on Wed night. Seasonable temperatures are anticipated through the period with highs on either side of 70 and lows around 50. .LONG TERM...(Thursday through Sunday) Issued at 232 PM CDT Sun Apr 19 2020 Periodic chances for precipitation will remain in the forecast as we remain within a northwest mid/upper flow regime through the period. The best chance may be Thu night into early Fri but confidence in phase/amplitude of the subtle shortwave troughs remains fairly low at this time. Seasonably mid temperatures are also anticipated with highs in the 60s and 70s through the period. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1231 PM CDT Sun Apr 19 2020 Could see a few isolated thunderstorms late this afternoon and evening across mainly south-central Kansas west of I-135, within a weak low-level confluence zone amidst weak instability and uncapped airmass. Thinking this threat should remain mostly south of Great Bend, and west of Hutchinson and Wichita. Otherwise, a 2nd area of showers and thunderstorms is expected later tonight through Monday morning, tracking from north-central Kansas southeastward into eastern Kansas. This activity could flirt with Salina and eventually Chanute, but due to low predictability, left out of TAFs. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 46 74 47 72 / 10 10 0 0 Hutchinson 45 71 44 72 / 10 10 0 0 Newton 44 70 44 71 / 10 10 0 0 ElDorado 43 72 45 72 / 10 10 0 0 Winfield-KWLD 45 74 47 73 / 10 10 0 10 Russell 40 70 41 74 / 20 10 0 10 Great Bend 42 71 42 73 / 10 10 0 10 Salina 43 70 42 73 / 30 10 0 0 McPherson 43 70 43 71 / 10 10 0 0 Coffeyville 42 73 45 71 / 10 20 0 0 Chanute 41 70 45 70 / 10 30 0 0 Iola 42 69 44 70 / 10 30 0 0 Parsons-KPPF 43 72 45 71 / 10 20 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MWM LONG TERM...MWM AVIATION...ADK
Hazardous weather outlook, Apr 19, 3:20 PM CDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 320 PM CDT Sun Apr 19 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-202030- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 320 PM CDT Sun Apr 19 2020 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Isolated thunderstorms remain possible late this afternoon and early this evening across portion of south central Kansas west of I-135. The stronger storms may produce pea size hail and 45 mph winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms chances will increase late Tuesday night and especially on Wednesday and Wednesday night. Widespread severe storms are not expected with this storm system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Apr 19, 5:54 PM CDT, 59 minutes before
Special Weather Statement National Weather Service Wichita KS 554 PM CDT Sun Apr 19 2020 KSZ050-067-192345- Reno KS-Rice KS- 554 PM CDT Sun Apr 19 2020 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northwestern Reno County in south central Kansas... Southwestern Rice County in central Kansas... * Until 645 PM CDT. * At 551 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 11 miles east of Hudson...moving southeast at 15 mph. Hail up to the size of dimes and winds up to 40 mph will be possible with this storm. * Locations impacted include... Sylvia and Plevna. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && LAT...LON 3823 9847 3818 9818 3788 9829 3793 9847 TIME...MOT...LOC 2253Z 294DEG 12KT 3812 9846 JAKUB
Local storm report, Apr 19, 6:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
634 PM CDT SUN APR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 5 SSE ALDEN 38.17N 98.29W
04/19/2020 E1.00 INCH RICE KS TRAINED SPOTTER
&&Local storm report, Apr 19, 6:41 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
641 PM CDT SUN APR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 4 S STERLING 38.16N 98.21W
04/19/2020 E1.50 INCH RICE KS TRAINED SPOTTER
&&Local storm report, Apr 19, 6:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
642 PM CDT SUN APR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 4 SSE STERLING 38.16N 98.18W
04/19/2020 E1.00 INCH RENO KS TRAINED SPOTTER
&&The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 5:54 PM CDT | Special Weather Statement | ICT | Reno | 51 min |
| Apr 19, 6:16 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.